MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN, 20CM X 7MM (19 FR.); FLAT SILICONE DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN, 20CM X 7MM (19 FR.); FLAT SILICONE DRAIN
Catalog Number 0070440
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive.A potential failure mode could be ¿drain breaks.¿ a potential root cause for this failure could be "drain was rapidly removed from patient." the device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "use with single flat drain - place perforated wound drain within critical fluid collection area of wound.Draw drain tube through skin/stab wound incision until flat portion of drain is seated appropriately.Trim drain tube to desired length and attach to blue adapter.Connect other end of blue adapter to y-connector.Insert connecting tube in reliavac® port a, up to indicator ring.Use with two flat drains - place perforated portion of wound drains within critical fluid collection areas of wound.Draw drain tubes through skin/stab wound incision until flat portion of the drains are seated appropriately.Trim drain tubes to desired length.Cut off plug from closed arm of y-connector and attach blue adapters.Attach drains to blue adapters.Insert connecting tube in reliavac® port a, up to indicator ring.Caution: punctures or additional perforations should not be made in the silicone wound drain.Attaching to auxiliary suction - insert suction adapter into port b.During auxiliary suction, balloon will inflate and exudate will flow over balloon surface from port a to port b.To discontinue auxiliary suction, remove suction adapter and close port b.Caution: do not use with wall suction in excess of 210mm hg.To establish suction - open port b.Pump bulb until balloon fills container.Close port b.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in port a.To empty container - open port b.Invert unit.Pump bulb to empty quickly.To re-establish suction - repeat step "d" above.To read fluid volume - open port b.Allow balloon to deflate.Read and record volume.To reactivate, repeat step "d" above.".
 
Event or Problem Description
It was reported that the flat silicone drain snapped while being removed from the patient.No patient injury or medical intervention reported.

Brand Name
HUBLESS SILICONE FLAT DRAIN, 20CM X 7MM (19 FR.)
Common Device Name
FLAT SILICONE DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8857238
Report Number1018233-2019-04419
Device Sequence Number16620498
Product Code GBX
UDI-Device Identifier00801741090769
UDI-Public(01)00801741090769
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070440
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2019
Initial Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1